Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 1, 2014, 5:21 PM CDT for Butler County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 1, 2014, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WGUS53 KPAH 012221
FFWPAH
MOC023-020100-
/O.NEW.KPAH.FF.W.0042.140701T2221Z-140702T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 800 PM CDT.
* AT 516 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 3 TO 4
FEET OF WATER RUNNING ACROSS PORTIONS OF HIGHWAY 67 ON THE EDGE OF
POPLAR BLUFF MISSOURI. SLOW MOVING THUNDERSTORMS WITH VERY HEAVY
RAINFALL CONTINUE TO MOVE ACROSS BUTLER COUNTY PRODUCING TORRENTIAL
RAINFALL. AN ADDITIONAL 1 INCH IS POSSIBLE OVER THE NEXT COUPLE OF
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9057 3668 9059 3668 9062 3681 9063
3682 9066 3692 9068 3693 9067 3692 9026
3687 9026 3684 9022 3677 9020 3669 9014
3662 9014 3659 9019 3656 9018 3650 9022
$$1 follow-up statement
292
WGUS73 KPAH 012341
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
641 PM CDT TUE JUL 1 2014
MOC023-012352-
/O.CAN.KPAH.FF.W.0042.000000T0000Z-140702T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
641 PM CDT TUE JUL 1 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BUTLER COUNTY IN
SOUTHEAST MISSOURI...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3650 9057 3668 9059 3668 9062 3681 9063
3682 9066 3692 9068 3693 9067 3692 9026
3687 9026 3684 9022 3677 9020 3669 9014
3662 9014 3659 9019 3656 9018 3650 9022
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 2:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 247 PM CDT Tue Jul 1 2014 .SHORT TERM...(Tonight through Thursday night) Issued at 247 PM CDT TUE JUL 1 2014 The northwest and northern edges of the warm sector this afternoon are lined up right on the western and northern edges of our forecast area. Look for thunderstorm development to expand northeast along the edge of the warm sector between I-64 and Highway 13 in southern Illinois over the next hour or two, as the main cluster of storms pushes east, ahead of the MCV over southwest Missouri, and into southeast Missouri. The convection will then march eastward across the remainder of the area into the early evening. The latest HRRR has things over with shortly after 00Z. Severe Watch 383 has been issued through 03Z, but figure it will be done before then. Still looking for multicell storms pulsing occasionally to produce damaging winds. Not sure if there is enough shear to support or sustain linear development, but if this happens, the damaging wind threat would increase. Just not sure about severe hail, but would not be surprised for some small hail. Torrential rain can be expected with any of the storms. Figure that the main activity will be done this evening, and although surface winds will be west or northwest tonight, the low- level airmass will remain quite warm and moist across at least the southeast half of the area. Cannot rule out some convective activity there overnight or even into Wednesday, with the main mid/upper-level trough moving through the region. The GFS seems to be holding back the cold advection for Wednesday, which makes sense, so will lean closer to the warmer MAV numbers for highs Wednesday. Much cooler, drier air is coming for Wednesday night and Thursday. Consensus guidance seems to have a good handle on this. .LONG TERM...(Friday through Tuesday) Issued at 247 PM CDT TUE JUL 1 2014 Models continue to show high pressure in control of our weather Friday into Saturday. Drier and milder air will accompany the high, with temperatures 5 to 10 degrees below seasonal averages and dew points in the middle 50s to around 60 degrees. This will make for one of the more pleasant 4th of July holidays in quite a while. By the end of the holiday weekend, high pressure moving off the east coast and the development of a slow moving cold front across the Plains will lead to winds shifting back to the south. Temperatures and moisture will quickly increase across our region, with near normal temperatures and dew points climbing back into the middle to upper 60s on Sunday. GFS and ECMWF part company Sunday night. GFS generates some light QPF across our northern and western counties associated with an upper level wave ahead of the approaching cold front, while ECMWF keeps our area dry. With GEM keeping any precip just north of our region, continued with dry conditions Sunday night for now. Models continue to waffle with precipitation chances on Monday, leaning drier right now. We already had some low pops going, so just went with slight chance pops across some of our west and northwest counties for Monday. For Monday night into Tuesday, latest GFS and ECMWF are back in better agreement, bringing the cold front southeast and generating some precip across our northern counties by late Monday night. Went with slight chance pops across our north Monday night, then increased pops across the entire area on Tuesday. && .AVIATION... Issued at 1231 PM CDT TUE JUL 1 2014 Little of concern for the TAFs other than convection this afternoon/evening. KCGI looks to be right in the area of best convergence and TCU development according to latest observations. Will insert a VCTS there to begin the TAF. It appears that a larger area of convection will develop to the west over southeast Missouri and reach KCGI by 21Z, so will use that as the beginning of TSRA in a TEMPO. Elsewhere, confidence in timing and coverage preclude TSRA in the TAF. Will have VCTS at KPAH and KOWB late afternoon and early evening, as some should storms should at least be nearby. KEVV may be just north of the development today. Will monitor through the afternoon and amend as necessary based on radar trends. Could see some healthy gusts with any storms that reach a terminal today, and outflow boundaries could play havoc with all terminals through the early evening. Otherwise, west southwest winds this afternoon will eventually become northwest with mixing Wednesday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM...RST AVIATION...DRS
Hazardous weather outlook, Jul 1, 3:11 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT TUE JUL 1 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 311 PM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 10 PM. STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 6 PM...AND THEN INTO SOUTHWEST INDIANA AND WEST KENTUCKY EARLY THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...BUT SOME LARGE HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL. THE ACTIVITY SHOULD BE OUT OF THE AREA BY 8 OR 9 PM. AHEAD OF THE STORMS...HEAT INDICES WILL HOVER AROUND 100 DEGREES THROUGH THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS REMAINS MAINLY ACROSS WEST KENTUCKY WEDNESDAY. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE AS STORMS MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. DRS
In the hours before
Special weather statement, Jul 1, 4:37 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 437 PM CDT TUE JUL 1 2014 ILZ084-088-089-092-093-MOZ076-086-087-100-108>111-012300- ALEXANDER IL-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-JACKSON IL-JOHNSON IL-PERRY MO-PULASKI IL-RIPLEY MO-SCOTT MO-STODDARD MO-UNION IL-WAYNE MO- 437 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALEXANDER...UNION... NORTHWESTERN PULASKI...NORTHWESTERN JOHNSON AND EXTREME SOUTHERN JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHEASTERN WAYNE... STODDARD...SCOTT...SOUTHEASTERN RIPLEY...EXTREME SOUTHEASTERN PERRY...CAPE GIRARDEAU...BUTLER AND SOUTHERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 600 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND TOWER TO ATTICA...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS OF UP TO AN INCH OR MORE AN HOUR ARE LIKELY. LOCATIONS THAT MAY BE IMPACTED INCLUDE... JACKSON...POPLAR BLUFF...TRAIL OF TEARS STATE PARK...ADVANCE...CAPE GIRARDEAU...CHAFFEE...JONESBORO...ANNA...SCOTT CITY...BLOOMFIELD... ORAN...DEXTER...BENTON...BERNIE...FAIRDEALING...WAPPAPELLO... OXLY...PUXICO...NAYLOR AND GORDONVILLE. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jul 1, 4:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL ZEIGLER 37.90N 89.05W
07/01/2014 M1.00 INCH FRANKLIN IL EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYSpecial weather statement, Jul 1, 4:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 456 PM CDT TUE JUL 1 2014 ILZ078-INZ081-082-085>087-012245- GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WARRICK IN- 456 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WABASH COUNTY IN SOUTHEAST ILLINOIS...AND NORTHWESTERN WARRICK...GIBSON...WESTERN PIKE...NORTHEASTERN POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 545 PM CDT... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR CYNTHIANA...OR 9 MILES WEST OF FORT BRANCH...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...PRINCETON...CYNTHIANA...OWENSVILLE...HAUBSTADT... PATOKA...LYNNVILLE...FRANCISCO...MACKEY AND SOMERVILLE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PS
Local storm report, Jul 1, 4:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
07/01/2014 M60 MPH BUTLER MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Jul 1, 5:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 S PERRYVILLE 37.65N 89.87W
07/01/2014 PERRY MO LAW ENFORCEMENT
LATE REPORT. 3 SEMI-TRACTOR TRAILERS OVERTURNED ALONG
INTERSTATE 55.
&&
SMITTYLocal storm report, Jul 1, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S DONIPHAN 36.58N 90.82W
07/01/2014 M0.75 INCH RIPLEY MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED ALONG WITH WIND GUST 36 MPH SOUTH
OF TOWN.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 56 min |
| Jul 1, 3:26 PM CDT | Tornado Warning | PAH | Wayne | 49 min |
| Jul 1, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| Jul 1, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 49 min |
| Jul 1, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 46 min |
| Jul 1, 4:27 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley, Stoddard, Wayne | 3 hr |
| Jul 1, 4:41 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 1, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 24 min |
| Jul 1, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley, Stoddard | 54 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.